MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546470
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a spybite biopsy forceps was used in the lungs during a robotic bronchoscopy procedure performed on (b)(6), 2022.During the procedure, the forceps failed to close, and the pull wire protruded out the center.Another spybite biopsy forceps was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the spybite biopsy forceps was used in a robotic bronchoscopy procedure.However, according to the instructions for use (ifu) "the spybite biopsy forceps should only be used by or under the supervision of physicians trained in endoscopic biliary and pancreatic ducts exploration.A thorough understanding of the technical principles, clinical applications and risks associated with the exploration of the biliary and pancreatic ducts are necessary before using this device." the device is not indicated for use in the lungs.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of pull wire break.Device code a051104 captures the reportable event of jaws failure to close.Block h10: the returned spybite biopsy forceps was analyzed, and a visual evaluation observed that one of the links was returned detached.A functional inspection was performed by attempting to open and close the jaws; however, the jaws did not open.No other issues with the device were noted.The reported event of jaws failure to close was confirmed.Based on all available information, it is most likely that procedural factors such as lesion characteristics, handling of the device, the technique used by the physician, and normal procedural difficulties encountered during the procedure could have resulted to the damages encountered on the device; thus, could have affected its performance and its intended purpose, leading to the reported event.Therefore, the most probable root cause is adverse event related to procedure.For the as reported pull wire break event cannot be confirmed, because no damaged was noted.The device is not indicated for use in the lungs, for this reason the event is catalogued as "cause traced to intentional off-label, unapproved, or contraindicated use" because the problems traced to the intentional use of the device in an unapproved procedure, for an unapproved patient, or for which it is contraindicated, or not listed on the label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: correction: h6 device code a23 added to capture misuse as the device is not indicated for use in the lungs.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite biopsy forceps was used in the lungs during a robotic bronchoscopy procedure performed on (b)(6) 2022.During the procedure, the forceps failed to close, and the pull wire protruded out the center.Another spybite biopsy forceps was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the spybite biopsy forceps was used in a robotic bronchoscopy procedure.However, according to the instructions for use (ifu) "the spybite biopsy forceps should only be used by or under the supervision of physicians trained in endoscopic biliary and pancreatic ducts exploration.A thorough understanding of the technical principles, clinical applications and risks associated with the exploration of the biliary and pancreatic ducts are necessary before using this device." the device is not indicated for use in the lungs.

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
spencer IN 47460
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16042142
Report Number3005099803-2022-07595
Device Sequence Number12328775
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model NumberM00546470
Device Catalogue Number4647
Device Lot Number0029843184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/15/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown